Dr Anthony Fauci has advised women who’ve had the Johnson & Johnson vaccine to be alert for symptoms of an adverse reaction, as US agencies warn against the vaccine’s usage until more investigation can be done.
On Tuesday the Centres for Disease Control and Prevention (CDC) and the Food and Drug Administration (FDA) recommended a pause in the use of the Johnson & Johnson jab.
Their recommendation was made after six people, out of the 6.8 million to receive the jab so far, reported blood clots. All were women aged 18-48.
Johnson & Johnson announced that they were further hampering the rollout of their vaccine in Europe, and halting clinical trials.
Fauci appeared on CBS News on Tuesday night and said that people who’d received the Johnson & Johnson jab in the last 13 days should be alert to warning signs, and he said that if anyone had it a month or two ago, then they didn’t need to worry about anything.
He said that if they were in the time frame of inside a week or two of having been vaccinated, that they should remember one thing – that it was a pretty isolated event, and it was less than one in a million, but he said that having said that, people still needed to be alert to some symptoms, such as severe headaches, some difficulty in movement, or some chest pain and trouble breathing.
Asked by Norah O’Donnell whether women should be especially aware, he said yes, adding that they were now examining whether the reaction was hormonal, and he said that there have been similar types of happenings that have transpired during pregnancy, and those clotting abnormalities are known in women who take birth control pills, so certainly there could be a hormonal aspect to it.
Scientists will be looking at whether birth control pills could have played a part in causing blood clots in the women who got the Johnson & Johnson vaccine and fell ill.
One patient, a 45-year-old woman in Virginia, died following her Johnson & Johnson vaccine in March, and authorities announced on Tuesday that the CDC was investigating the woman’s death.
The CDC’s Vaccine Adverse Event Reporting System (VAERS) system notes that the woman who died started having headaches six days following vaccination and was then hospitalised once the headache worsened and she had begun dry heaving.
A head CT scan showed haemorrhaging, extending up to 1.6 centimetres and finally, cortical vein thrombosis, as recorded in the six other cases. She died on March 18, 12 days after getting a vaccine dose administered by a school.
Fauci needs to ideally warn all women who are being prescribed and currently taking any kind of Contraceptive medication, and anyone who gets the vaccine has to understand that this is one big clinical trial that they’re volunteering into, and one that has no recourse against the developer if things go awry, and sadly this is what occurs when things are rushed and the public are being used for beta testing.